Thunderstorm Wind, Bingham
- When
- June 12, 4:45 PM MST to 5:00 PM MST
- Where
- Bingham County, Atomic City
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.430, -112.820
A 58 mph wind gust was recorded at Atomic City.
Had a few severe thunderstorms occur.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Had a few severe thunderstorms occur.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 12, 12:40 PM MST, 4 hours 5 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Pocatello ID 140 PM MDT Thu Jun 12 2025 .KEY MESSAGES... - Isolated to scattered showers and storms this afternoon ending after sunset. - Isolated showers and storms in the central mountains and Montana Divide region on Friday. - Above normal temperatures through the duration of the forecast period. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 113 PM MDT Thu Jun 12 2025 Expect isolated thunderstorms this afternoon and early evening in the southern mountains and near the Montana border with low precipitation amounts expected. Main threat will be outflow wind gusts to 40 mph and small hail. Strong southwest flow aloft continues tomorrow but expect drier conditions and less thunderstorm coverage again with again best chance near the Montana border but current grids avoid any activity Friday. Lows tonight in the 40s and 50s with highs Friday 70s mountains and 80s valleys. Lows Friday night again in the 40s and 50s. Expect breezier conditions Friday with sustained winds in the 10 to 20 mph range especially northern parts of the Snake Plain and towards the Montana border. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Issued at 113 PM MDT Thu Jun 12 2025 By Sat, the thunderstorm threat has moved out of everywhere but the extreme northeast end, even north of Island Park. This shifting eastward means the upper level ridge builds in for the weekend, and conditions return to well above normal by Sun, temperature-wise. Sun now is the warmest day of the week, with afternoon highs 12 to 17 deg F above normal. The breakdown of this upper level ridge starts to develop Mon, instead of Tue. However, this breakdown is not great, even by afternoon, as all clusters have positive height anomalies. It will be noted that the most advanced breakdown is the cluster for just over 40 percent of the solutions. Even Tue and Wed are not definitive on the breakdown of the upper level ridge with only 52 percent of the solutions showing any neutral or negative 500mb height anomalies. This leads to a forecast of perhaps some light showers and isolated thunderstorms mainly for mountains and highlands, with little else going on except clouds to keep temperatures near normal by Tue, which will be the coolest day this week. A warming trend develops by Wed with dry near-zonal flow. The only thing may be wind and the above normal temperatures to contend with for Wed and Thu. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1211 PM MDT Thu Jun 12 2025 Convection still expected this afternoon, only starting later than yesterday as a weak shortwave moves through the weak southwesterly upper level flow. It generates enough instability to make mention of TSRA in all airdrome forecasts except KSUN, where hourly forecast probabilities drop to 5 percent or less. No damaging wind like yesterday. Little moisture to work with so precipitation amounts will be light, if any. The European Extreme Forecast Index does indicate a high percentile of CAPE and shear for today, mostly for KDIJ and other locations near the eastern highlands. By 13/04Z tonight, TS/SHRA should end, and a quiet CIG-free and unlimited VSBY with light wind should dominate to perhaps next afternoon. && .FIRE WEATHER... Issued at 235 AM MDT Thu Jun 12 2025 Look for scattered showers and thunderstorms this afternoon into the early evening with moisture moving into the area in southwest flow aloft. Gusty outflow winds of around 30 to 40 mph are likely with any thunderstorms. Small hail is also likely with thunderstorms. High temperatures today will be in the 70s and 80s across the area. The area begins to dry out again by Friday and into the weekend with temperatures rising back to the 80s and 90s by the weekend. && .PIH WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...GK LONG TERM...Messick AVIATION...Messick FIRE WEATHER...TW
Special Weather Statement
National Weather Service Pocatello ID
326 PM MDT Thu Jun 12 2025
IDZ055-122215-
Eastern Magic Valley ID-
326 PM MDT Thu Jun 12 2025
...GUSTS TO 55 MPH WILL IMPACT SOUTHEASTERN BLAINE...WEST CENTRAL
POWER...NORTH CENTRAL CASSIA AND SOUTHEASTERN MINIDOKA COUNTIES
THROUGH 415 PM MDT...
At 324 PM MDT, Doppler radar was tracking a strong thunderstorm over
Rupert, moving northeast at 40 mph.
HAZARD...Wind gusts to 55 mph.
SOURCE...Mesonet Observations. A gust to 54 mph was reported at the
Burley Airport.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rupert, Lake Walcott, Paul, Declo, Minidoka, Acequia, Pilar Butte,
and Interstate 84 And 86 Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Walcott, get out of the water and move indoors or
inside a vehicle. Strong winds will create rough chop.
Remember, lightning can strike out to 10 miles from the parent
thunderstorm. If you can hear thunder, you are close enough to be
struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
&&
LAT...LON 4248 11368 4264 11381 4296 11316 4273 11298
TIME...MOT...LOC 2124Z 216DEG 34KT 4261 11368
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JKeyesPreliminary Local Storm Report
National Weather Service Pocatello ID
355 PM MDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM Tstm Wnd Gst Heyburn 42.55N 113.77W
06/12/2025 M54 MPH Minidoka ID ASOS
ASOS station KBYI Burley Municipal Airport.
0330 PM Tstm Wnd Gst 9 NW Small 44.31N 112.52W
06/12/2025 M48 MPH Clark ID Mesonet
Mesonet station PC371 Medicine Lodge.
&&Special Weather Statement
National Weather Service Pocatello ID
524 PM MDT Thu Jun 12 2025
IDZ051-075-130000-
Shoshone/Lava Beds ID-Wood River Foothills ID-
524 PM MDT Thu Jun 12 2025
...WIND GUSTS TO 50 MPH WILL IMPACT SOUTHWESTERN BLAINE AND WESTERN
LINCOLN COUNTIES THROUGH 600 PM MDT...
At 522 PM MDT, Doppler radar was tracking strong thunderstorms from
near King Hill to near Jerome to Filer, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shoshone, Richfield, Dietrich, and Shoshone Ice Caves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4320 11460 4320 11435 4301 11403 4277 11393
4277 11405 4281 11405 4281 11435 4285 11438
4285 11459
TIME...MOT...LOC 2322Z 233DEG 26KT 4290 11455
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JKeyesThe Pocatello radar (KSFX), 38 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
2 thunderstorm wind. Local standard time, as filed.
A 58 mph wind gust was recorded at Atomic City.
A 60 mph thunderstorm outflow wind measured at the INL Materials Fuels Complex.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2025Every state in 2025This day in weather historyWarnings in Idaho, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275163, 1275229.